1. The SDN iPhone App is back and free through November! Get it today and please post a review on the App Store!
    Dismiss Notice
  2. Dismiss Notice

septic shock AND massive M.I.

Discussion in 'Emergency Medicine' started by Painter1, Aug 5, 2006.

  1. Painter1

    Painter1 Junior Member
    7+ Year Member

    Joined:
    Mar 16, 2006
    Messages:
    214
    Likes Received:
    0
    60-year-old White male hx of cancer s/p chemotherapy becomes pancytopenic with consequent e. coli bacteremia and distributive shock. intubated for airway protection after episode of tachypnea. unresponsive to fluids, blood pressure responds to dopamine, later switched to neo and levo. subsequent labs reveal trop of 6 and ckmb of 50.

    is MI an uncommon complication of distributive shock? did the pressors contribute or cause the M.I.?
     
  2. Note: SDN Members do not see this ad.

  3. Painter1

    Painter1 Junior Member
    7+ Year Member

    Joined:
    Mar 16, 2006
    Messages:
    214
    Likes Received:
    0
    he was hovering consistently around 85/50 before we went down to transfer him to the ICU. when we cycled his blood pressure once there he was 68/37. at that point the dopamine drip was started. i never saw his bp more than 120/60 since. this are all rough values.
     
  4. LotaPower

    LotaPower Member
    7+ Year Member

    Joined:
    Sep 30, 2004
    Messages:
    82
    Likes Received:
    0
    septic shock can def cause an mi...esp iin pts with comorbidities...i saw it more than once in my icu month. i think the hypotension was more likely the cause in this case. sure pressors can do it too but it's not like you made him extremely hypertensive. sure neo will increase ur afterload and levo will prob make him more tachycardic. but if his pressures are 60s/30s and unresponsive to fluid boluses what are you suppose to do? you have to add pressors

    on a side note, why did you guys start with dopamine? i've hear from attendings and pharmDs that it's a crappy pressor. many times it doesnt work and you have to add another pressor with it. also the pressor response is very inconsistent. what may be a pressor dose for one person can end up being a renal dose for another..and vice versa.
     
  5. Painter1

    Painter1 Junior Member
    7+ Year Member

    Joined:
    Mar 16, 2006
    Messages:
    214
    Likes Received:
    0
    as to why dopamine was the first drip, i'm not sure. i'm an intern in my first week in the icu so i'm still trying to figure stuff out on top of all the scut i have to do.

    anyone care to school us on pressor drips?
     

Share This Page